This latest warning will be printed on each bottle cap and will be out in October of this year. The new label will read: "Contains acetaminophen. Always read the label" in bold red letters. This step was taken to 1) alert consumers of potential liver failure and even death, 2) reduce the number of accidental acetaminophen overdoses that occur each year, and 3) encourage consumers to carefully read labels.
Acetaminophen Overdoses Can Cause Severe Liver Damage
Acetaminophen, a pain reliever, is the main ingredient in Tylenol, as well as in more than 600 over-the-counter products and prescription medications. It has sent thousands of people (up to 80,000) to emergency rooms. Health officials reported that at least 500 people overdosed due to acetaminophen. Consumers should be aware that taking too much acetaminophen can cause poisoning and severe liver damage.
Here are some precautions you can take:
- Read the label
- Intake only the allowed dosage
- Avoid taking acetaminophen with alcohol
- Inform your doctor and pharmacist about all medications you are taking
- Practice extra caution when taking “extra-strength” versions
On a final note, most experts agree that acetaminophen is safe when used as directed; this is why it is so important to read the label and to take the allowed dosage. Consumers need to educate themselves and take the necessary steps to prevent problems like liver damage and other side effects, as well as accidental overdose.
Morici, Longo & Associates is available to speak five days a week, Monday through Friday, from 9am to 5pm CST. You can also reach our office 24/7 by sending an email to firstname.lastname@example.org
If you would like to know about MLA’s successful litigation and negotiation record, please call our office at (312) 779-0366 during our regular business hours. We also offer a free consultation!
Content of this article has been written based on the information found online, including but not limited to www.webmd.com and www.abclocal.go.com